Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 22, 2007, 5:36 PM CDT for Adair County, Madison County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 22, 2007, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Adair County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 62 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:00 PM CDT | FLOOD | Greenfield, IA | HIGHWAY 92 AT GREENFIELD WAS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 222236 FFWDMX IAC001-121-230430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 537 PM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... MADISON COUNTY IN SOUTH CENTRAL IOWA... ADAIR COUNTY IN SOUTHWEST IOWA... * UNTIL 1130 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4147 9466 4148 9381 4120 9383 4121 9466 $$
1 follow-up statement
000 WGUS73 KDMX 230020 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 718 PM CDT FRI JUN 22 2007 IAC001-121-230028- ADAIR IA-MADISON IA- 718 PM CDT FRI JUN 22 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MADISON AND ADAIR COUNTIES... HEAVY RAINS HAVE MOVED OUT OF ADAIR AND MADISON COUNTIES. FLOODING ALONG HIGHWAY 92 AT GREENFIELD HAS ENDED AND FLOODING IS NO LONGER A THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR IOWA. LAT...LON 4147 9466 4148 9381 4120 9383 4121 9466 $$ BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 11:45 PM CDT, 17 hours 51 minutes earlier.
Area forecast discussion, Jun 21, 11:45 PM CDT, 17 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE DES MOINES IA 1145 PM CDT THU JUN 21 2007 .DISCUSSION... MAIN FOCUS IS ON SEVERE WEATHER IN SHORT TERM HOWEVER FOR FRIDAY AFTER TODAYS RAIN MAY BECOME NECESSARY TO ISSUE FFA ON FRIDAY. ATTM MCS ROLLING DOWN NORTHWESTERLY FLOW AND WITH HELP OF VERY UNSTABLE AIRMASS AND PLENTY OF CAPE AS WELL AS SEVERAL OUTFLOW BOUNDARIES PRODUCING SEVERE WEATHER IN FORM OF LARGE HAIL. TONIGHT AS SHORTWAVE MOVES DOWN THE RIDGE WILL FURTHER ENHANCE DEVELOPMENT WITH LIKELIHOOD OF HEAVY RAIN THOUGH AREA OF HEAVY RAIN MAY BE SMALL. GUIDANCE WOULD SUGGEST FIRST ROUND OF RAIN CAN BE TAKEN EASILY WITHOUT LIMITED PROBLEMS IT WILL BE SECOND ROUND TOMORROW THAT MAY BRING ABOUT FLASH FLOODING. ON FRIDAY THINGS RELOAD AND UPPER LOW WILL DRIFT ACROSS THE AREA TO TRIGGER DEVELOPMENT. WONDER ON FRIDAY HOW MUCH MODELS ARE GETTING CHOKED ON FEEDBACK THOUGH WITH PWS IN 1.7-2.2 WILL FURTHER AID HEAVY RAIN PROCESSES. LATEST MODEL RUNS HAVE CONTINUED TO TREND MUCH SLOWER WITH RAIN NOW LINGERING FOR DAY ON SATURDAY. AFTER SATURDAY LONG TERM MODELS FORECAST UPPER RIDGE TO AMPLIFY AND WESTERLIES HEAD NORTH WITH ONLY SMALL CHANCES FOR ANY RAIN LATE IN THE PERIOD AS SEVERAL WEAK VORTS SLIP UNDER THE RIDGE. BELIEVE THIS FORECAST TO BE MOSTLY DRY THOUGH HAVE LEFT SLIGHT CHANCES IN DAYS 6 AND 7. EXPECT TEMPERATURES TO REMAIN VERY SUMMER LIKE WITH HIGHS AROUND 90. && .AVIATION 22/06Z... DIFFICULT FORECASTING CEILING AND THUNDERSTORM TRENDS WITH SURFACE BOUNDARY REMAINING NEARLY STATIONARY FROM SE IA INTO W CNTRL IA. THUNDERSTORMS ARE MOST LIKELY TO THE NORTH OF THIS BOUNDARY. BETWEEN CONVECTIVE COMPLEX EXITING IL AND THE NEXT ONE OVER NEBRASKA...COULD BE ENOUGH CLEAR SKIES TO ALLOW VSBY TO DROP BRIEFLY IN FOG OR HAZE. VFR SHOWERS ARE LIKELY TO PRECEDE A PERIOD OF EMBEDDED THUNDERSTORMS AND MVFR CONDITIONS CENTERED IN THE 09-12Z TIME FRAME. SHOULD BE A BREAK DURING THE MORNING WITH QUICK AND FAIRLY WIDESPREAD AFTERNOON DEVELOPMENT CENTERED ON THE REMAINING BOUNDARY EXACT LOCATION OF WHICH WILL BE PINNED DOWN IN LATER UPDATES. & .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...FORSTER AVIATION...JUNGBLUTH
Hazardous weather outlook, Jun 22, 1:40 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 140 PM CDT FRI JUN 22 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 140 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON. SOME SEVERE STORMS WILL BE LIKELY WITH HAIL TO AN INCH IN DIAMETER AND WIND GUSTS OF 60 MPH POSSIBLE. ALTHOUGH QUITE UNLIKELY...A BRIEF TORNADO TOUCH DOWN IS A POSSIBILITY. THE CHANCE FOR SEVERE THUNDERSTORMS WILL END BY AROUND MIDNIGHT...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SOUTHEAST OF A WATERLOO TO BEDFORD LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS...MAINLY SATURDAY MORNING...CAN BE EXPECTED SOUTHEAST OF A MASON CITY TO ATLANTIC LINE. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON TUESDAY NIGHT ACROSS MUCH OF THE STATE. AT THIS TIME IT IS TOO EARLY TO DETERMINE SEVERITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE IN THE OUTLOOK AREA THROUGH MIDNIGHT.
In the hours before
Local storm report, Jun 22, 5:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG DES MOINES 41.58N 93.62W
06/22/2007 POLK IA TRAINED SPOTTER
LARGE TREE LIMBS BEING BLOWN DOWN AT THIS TIME IN THE
VICINITY OF WATERWORKS.
&&
SEARCYLocal storm report, Jun 22, 5:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLASH FLOOD 2 N HUBBARD 42.33N 93.30W
06/22/2007 HARDIN IA LAW ENFORCEMENT
TIPTON CREEK...2 MILES NORTH OF HUBBARD...OUT OF ITS
BANKS AND RUNNING OVER HIGHWAY 65. ONE CAR WITH WATER UP
TO BOTTOM OF CAR DOORS.
&&
PODRAZIKLocal storm report, Jun 22, 5:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG DES MOINES 41.58N 93.62W
06/22/2007 POLK IA TRAINED SPOTTER
LARGE TREE LIMB FELL ON GARAGE AND LIMBS BLOCKED ROAD ON
22ND ST AND ASHWORTH.
&&
STEACHOULocal storm report, Jun 22, 5:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO CUMMING 41.48N 93.76W
06/22/2007 WARREN IA AMATEUR RADIO
DAMAGE REPORTS FROM TORNADO..IN CUMMING ... METAL
BUILDING SIDING TORN OFF ... GARAGE DESTROYED ... POWER
LINES DOWNED ... I-35 EXIT TO CUMMING IS CLOSED DUE TO
RESIDENCE PROPANE TANK PUNCTURED ... NUMEROUS TREES UP TO
1 1/2 FT DIAMETER AND 30 FT TALL DOWNED
&&
SEARCYLocal storm report, Jun 22, 5:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
525 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TORNADO NORWALK 41.50N 93.68W
06/22/2007 WARREN IA AMATEUR RADIO
TORNADO DAMAGE ... NUMEROUS HOUSES HAVE ROOF DAMAGE ...
NUMEROUS TREE LIMBS UP 10 INCHES DIAMETER BROKEN ...
CASEYS GENERAL STORE LOST CANOPY AND SIGN
&&
SEARCYLocal storm report, Jun 22, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
535 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD KAMRAR 42.39N 93.73W
06/22/2007 HAMILTON IA LAW ENFORCEMENT
IN THE TOWN OF KAMRAR...SEVERAL YARDS AND STREETS HAVE
BEEN FLOODED.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 39 min |
| Jun 22, 1:21 PM CDT | Severe Thunderstorm Warning | DMX | Carroll | 39 min |
| Jun 22, 1:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 45 min |
| Jun 22, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 47 min |
| Jun 22, 1:50 PM CDT | Tornado Warning | DMX | Boone | 40 min |
| Jun 22, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 48 min |
| Jun 22, 2:07 PM CDT | Tornado Warning | DMX | Dallas | 23 min |
| Jun 22, 2:19 PM CDT | Tornado Warning | DMX | Franklin, Wright | 26 min |
| Jun 22, 2:25 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 50 min |
| Jun 22, 2:29 PM CDT | Tornado Warning | DMX | Dallas, Polk | 31 min |
| Jun 22, 2:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 25 min |
| Jun 22, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 50 min |
| Jun 22, 3:12 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 28 min |
| Jun 22, 3:37 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 22, 3:37 PM CDT | Flash Flood Warning | DMX | Dallas, Guthrie, Polk | 6 hr |
| Jun 22, 3:58 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 47 min |
| Jun 22, 4:03 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 30 min |
| Jun 22, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 49 min |
| Jun 22, 4:14 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 46 min |
| Jun 22, 4:20 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Hardin, Wright | 6 hr |
| Jun 22, 4:24 PM CDT | Flash Flood Warning | DMX | Butler, Grundy | 6 hr |
| Jun 22, 4:30 PM CDT | Tornado Warning | DMX | Warren | 30 min |
| Jun 22, 4:42 PM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 22, 4:59 PM CDT | Tornado Warning | DMX | Warren | 31 min |
| Jun 22, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 44 min |
| Jun 22, 5:08 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 52 min |
| Jun 22, 5:10 PM CDT | Flash Flood Warning | DMX | Marshall | 6 hr |
| Jun 22, 5:15 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 30 min |
| Jun 22, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 42 min |
| Jun 22, 5:25 PM CDT | Flash Flood Warning | DMX | Tama | 6 hr |
| Jun 22, 5:29 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 31 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.